MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00691
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during preparation for an unknown procedure, the bentson straight fixed core wire guide was not in its ¿safety nest¿ packaging.Upon return of the complaint device on 31jul2024, the guidewire was elongated/stretched.A section of the device did not remain inside the patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer name and address = (b)(6).E3: occupation = interventional radiologist.G4: pma/510(k) number = k171764.H3: (other): the device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during preparation for an unknown procedure, the bentson straight fixed core wire guide was not in its ¿safety nest¿ packaging.Upon return of the complaint device on 31jul2024, the guidewire was elongated/stretched.A section of the device did not remain inside the patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), specifications, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Physical examination of the returned device found that none of the wire guide was poking through the package.There was 11.4cm of wire extending from the holder and at approximately 7.5cm from the distal tip, the coil was elongated.The elongation damage to the wire guide was exactly where the wire should have been extending out of the protective holder, suggesting that it¿s possible the wire was pinched and pulled from the holder while in transit.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states, "upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded the cause of this event is due to the shipping/handling of the device.From the information provided, no manufacturing or design deficiencies can be confirmed at this time.The customer noted the device was extended out from the holder upon opening the packaging, and the returned device had damage right at the spot where the wire should have been extending out from the package.The wire guide most likely became damaged in transit, and it shifted further out of the packaging.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19966771
Report Number1820334-2024-01075
Device Sequence Number18367064
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)290502(10)16039151
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00691
Device Catalogue NumberTSFB-35-145
Device Lot Number16039151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G00691-TSFB-35-145
Patient SexUnknown